MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Codes Failure to Interrogate (1332); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer was having trouble making bluetooth connection to their heartmate touch (hmt) units while in their supply room with the door closed.The hmts would only intermittently connect when the equipment door was shut but would connect once open.The screen would show a white wheel spinning while bluetooth adaptors attempted connection but would not complete connection.It was later reported that bluetooth connection seemed to be successful, however there were issues with both devices dropping mid connection without a rhyme or reason.It was reported that the final resolution was the data cord from the hmt to the ventricular assist device (vad) was damaged.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
H5 - labeled for single use?: correction.H8 - usage of device: correction.Manufacturer's investigation conclusion: the reported event of losses of connection to the heartmate touch app was not confirmed.Additional information provided stated that the losses of connection were due to a damaged power module patient cable.No product was returned for evaluation.Multiple attempts were made to obtain additional information from the customer regarding the event (including if the patient cable would be returned for evaluation); however, no response was received.The root cause of the reported event could not be conclusively determined through this analysis.Device history records could not be reviewed as the lot number of the product is unknown.Heartmate 3 instructions for use (ifu) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller, how to determine the status of the wireless adapter, and how to use the heartmate touch app.These documents also warn that the heartmate touch system may be interfered with by other equipment, even if that other equipment complies with cispr emission requirements.Heartmate 3 instructions for use (ifu) chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide under ¿troubleshooting¿ cover all alarms (visual and audible), including the connection failed - heartmate touch app and the disconnected system controller - heartmate touch app messages, and the actions to take when the alarms occur.Heartmate 3 patient handbook section 6 "caring for the equipment" and heartmate 3 instructions for use (ifu) section 8 "equipment storage and care" describe how to care for and clean all equipment.Heartmate 3 patient handbook section 10 and heartmate 3 instructions for use (ifu) section f, both entitled ¿safety checklists¿, provide checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.This section also informs the user to replace any equipment or system component that appears damaged or worn.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20527822
Report Number2916596-2024-06914
Device Sequence Number8119618
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown